Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Do I have gas and upset stomach due to Mecalvit?

I am taking Mecalvit 500 mg two times a day. I am suffering from gas trouble , upset stomach , pain in stomach / lower abdomen . One doctor told me that this may be due to i am allergic to calcium . Pl tell me is it due to Mecalvit ? Or I am allergic to Mecalvit ? If I stop medicine , I do not get these symptoms. Regards, Raj
Asked On : Sun, 7 Oct 2012
Answers:  2 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to the forum. Mecalvit contains Calcium carbonate and vitamin D3. Most of the patients take mecalvit quite comfortably while few show symptoms of allergy. We generally prescribe mecalvit with once daily dose of 500mg, for the sake of easy metabolisation.

Your symptoms are indicative of the side effect of the medicine. If you are allergic to calcium medications, stop taking those. You have not mentioned since how long you having been taking it. Sometimes it occurs due to drug resistance if taken for a long time and one may have such symptoms. You can change the brand or take calcium syrup to see if you can digest it. Drink a lot of water, re-hydrating fluids, soup and juice to flush the toxic effects out of your body system.

Many natural food have a lot of calcium, take bananas, capsicum, apples, brocolli, cabbage, milk, cheese, paneer, yoghurt, tofu, almond, green leafy veggies or turnip, mustard, eggs, many more.

Antacids and anti-diarrhoeal medicationa can be of help. Re-visit your treating doctor and get examined, alert him with the allergy from which you have suffering from.

Have a nice day, take care.
Answered: Thu, 11 Oct 2012
I find this answer helpful
  User's Response
Welcome to Healthcare Magic,
Very probably from your description you have intolerance to this drug, as you stated symptoms disappeared once you discontinue this medicine. So, I would advice you stop taking this medication and consult again your Doctor to change medication.
I wish you good luck and speedy recovery,
Hope this helps and I have answered your query. If you have additional queries don’t hesitate to ask.
Best Regards,

Answered: Thu, 11 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor